Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Hearing loss after ear tube insertion
avatar
belle8435 posted:
Hi I am 52 years of age and recently had a tube put in my left ear. Two weeks ago I feel like Im underwater and a bit full in the ear. Also noticed a humming sound now as well,
Has any one else had these syptoms and do they pass in time
cheers
Reply
 
avatar
Rod Moser, PA, PhD responded:
Two weeks after your surgery, you may still have some post-surgical swelling/inflammation that could account for those symptoms, however there may be another possibility. Tubes can clog with blood and other debris. If your tube has clogged already, you may be building up fluid in your middle ear again. The only way to be sure is to see your ENT again for a quick examination.

Most symtpoms associated with the insertion procedure will resolve in about a month, but it could take you a bit longer for your brain to get used to the hearing aberrations. Humming is really considered tinnitus (a variation of ringing). A clogged tube may or may not resolve, but many ENTs are using special eardrops, so this may be in order once you are properly examined.
 
avatar
Scanner22 replied to Rod Moser, PA, PhD's response:
Can anyone help!!??...I just had a tube placed in my right ear 2 days ago and am now experiencing constant ringing and what i have always called "crackling". This crackling started many years ago and it's the sound you hear when you yawn or "pop" your ears on an airplane. I have been through more "treatments" than I can count including: Hearing tests, balance/ inner ear testing, ear devices (similar to masking devices), TMJ disorder treatment with 3 phases including invisalign and NOT A SINGLE one has even touched this horrible crackling....going on close to 5 years now and didn't know where else to turn. Tubes placed as a last ditch effort and now I have the crackling AND the ringing....AND i am hearing my own heartbeat in my ear every day, it's awful....can anyone help!!??? And by the way, this crackling I hear occurs with every sound I make or hear and it's gotten so bad, it's affecting my daily life, concentration, livelihood, etc....
 
avatar
Rod Moser, PA, PhD replied to Scanner22's response:
Without the ability to delve into your case and examine you first-hand, there is really little that I can suggest other than you having a high-level ENT consultation at a large, university-based medical center. The collaborative resources at these large research and teaching institutions may offer you the best chance of finding an answer.


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.